ADHD

Question
Posted by: concerned mother | 2011/09/16

Q.

tics

My child is on Concerta and has started with " tics"  - he wipes his mouth OFTEN... also when watching TV, he widens his eyes. He never used to do this.Should this be something to be concerned about? He also experiences the other side effects like tummy aches, headaches, seeing " lines infront of him" , after exerting himself, dizzy and moodswings, but he is better on the Concerta than the plain 10mg Ritalin..

Expert's Reply

A.

ADHD Expert

Dear Concerned Mother,

Concerta can cause tics; depending on their severity it may be worth discussing it with your prescribing doctor. The tics as well as other side effects you mention are typical of Concerta and do lessen or go away completely in some cases.

Since Concerta and Ritalin are both stimulants, perhaps discussing Strattera with your prescribing doctor may be an option. It comes with its own set of side effects, though. Remember that the side effects should not out weigh the benefits of the medication.

Kind regards,
Delia

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

1
user comments

C.

Posted by: ADD/ADHD Expert | 2011/09/23

Dear Concerned Mother,

Concerta can cause tics; depending on their severity it may be worth discussing it with your prescribing doctor. The tics as well as other side effects you mention are typical of Concerta and do lessen or go away completely in some cases.

Since Concerta and Ritalin are both stimulants, perhaps discussing Strattera with your prescribing doctor may be an option. It comes with its own set of side effects, though. Remember that the side effects should not out weigh the benefits of the medication.

Kind regards,
Delia

Reply to ADD/ADHD Expert

Want to comment?

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.